{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T15:21:27Z","timestamp":1787757687829,"version":"build-2784847793"},"reference-count":5,"publisher":"Ovid Technologies (Wolters Kluwer Health)","issue":"6","content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2021,11]]},"abstract":"<jats:sec>\n                    <jats:title\/>\n                    <jats:p>Nicolau syndrome is a rare serious drug reaction associated with the administering various injectable medications. It is often characterized by an acute and severe pain accompanying erythema that tends to rapidly evolve into the livedoid reticular or hemorrhagic patches and less commonly to ulcers and skin necrosis. Herein, we report a 34-year-old woman who presented with painful, tender discoloration over her abdominal skin following subcutaneous glatiramer acetate injection. Since the patient was diagnosed with multiple sclerosis 18 months ago, she had been on treatment with subcutaneous glatiramer acetate injections thrice weekly. The patient was diagnosed with Nicolau syndrome clinically and histopathologically. After 15-day treatment with topical betamethasone valerate and mucopolysaccharide polysulfate cream twice daily, the lesion completely regressed with only minimal hypopigmented irregular scarring. Nicolau syndrome should be considered in patients with severe pain, tenderness, and redness localized at the injection site following glatiramer subacetate.<\/jats:p>\n                  <\/jats:sec>","DOI":"10.4103\/ijp.ijp_166_21","type":"journal-article","created":{"date-parts":[[2021,12,29]],"date-time":"2021-12-29T23:51:20Z","timestamp":1640821880000},"page":"489-492","update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":9,"title":["Nicolau syndrome following subcutaneous glatiramer acetate injection"],"prefix":"10.4103","volume":"53","author":[{"given":"Pelin","family":"Esme","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Irfan","family":"Gahramanov","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Egemen","family":"Ak\u0131nc\u0131oglu","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Gulsen","family":"Akoglu","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","reference":[{"key":"R1-9-20240903","doi-asserted-by":"crossref","first-page":"1056","DOI":"10.1111\/cup.12791","article-title":"Nicolau syndrome and localized panniculitis: A report of dual diagnoses with an emphasis on morphea profunda-like changes following injection with glatiramer acetate","volume":"43","author":"Mott","year":"2016","journal-title":"J Cutan Pathol"},{"key":"R2-9-20240903","doi-asserted-by":"crossref","first-page":"249","DOI":"10.1186\/s12883-015-0504-0","article-title":"Recurrent Nicolau syndrome associated with subcutaneous glatiramer acetate injection \u2013 A case report","volume":"15","author":"Zecca","year":"2015","journal-title":"BMC Neurol"},{"key":"R3-9-20240903","doi-asserted-by":"crossref","first-page":"148","DOI":"10.7224\/1537-2073.2016-038","article-title":"Case report: Two cases of Nicolau syndrome associated with glatiramer acetate","volume":"19","author":"Kimbrough","year":"2017","journal-title":"Int J MS Care"},{"key":"R4-9-20240903","first-page":"1534734620973144","article-title":"Nicolau Syndrome Secondary to Subcutaneous Glatiramer Acetate Injection","volume":"1","author":"Demircan","year":"2020","journal-title":"Int J Low Extrem Wounds"},{"key":"R5-9-20240903","doi-asserted-by":"crossref","first-page":"e16","DOI":"10.1016\/j.jaad.2010.09.003","article-title":"Nicolau syndrome following subcutaneous glatiramer-acetate injection","volume":"64","author":"Koller","year":"2011","journal-title":"J Am Acad Dermatol"}],"container-title":["Indian Journal of Pharmacology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ovid.com\/10.4103\/ijp.ijp_166_21","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T14:50:34Z","timestamp":1787755834000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ovid.com\/10.4103\/ijp.ijp_166_21"}},"subtitle":["A case report and review of the literature"],"short-title":[],"issued":{"date-parts":[[2021,11]]},"references-count":5,"journal-issue":{"issue":"6","published-print":{"date-parts":[[2021]]}},"URL":"https:\/\/doi.org\/10.4103\/ijp.ijp_166_21","relation":{},"ISSN":["0253-7613"],"issn-type":[{"value":"0253-7613","type":"print"}],"subject":[],"published":{"date-parts":[[2021,11]]}}}